Advertisement

Designs, Codes and Cryptography

, Volume 60, Issue 3, pp 225–240 | Cite as

Designs having the parameters of projective and affine spaces

  • D. M. Donovan
  • M. J. Grannell
Article

Abstract

Two constructions are described that yield an improved lower bound for the number of 2-designs with the parameters of PG d (n, q), and a lower bound for the number of resolved 2-designs with the parameters of AG d (n, q).

Keywords

Design Projective geometry Affine geometry Flats Enumeration 

Mathematics Subject Classification (2000)

05B05 51E05 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Clark D., Jungnickel D., Tonchev V.D.: Exponential bounds on the number of designs with affine parameters. J. Combin. Des. (to appear).Google Scholar
  2. 2.
    Colbourn, C.J., Dinitz, J.H. (eds): The Handbook of Combinatorial Designs, 2nd edn. CRC Press, Boca Raton (2007)MATHGoogle Scholar
  3. 3.
    Jungnickel D.: The number of designs with classical parameters grows exponentially. Geom. Dedicata 16, 167–178 (1984)MathSciNetMATHCrossRefGoogle Scholar
  4. 4.
    Jungnickel D., Tonchev V.D.: The number of designs with geometric parameters grows exponentially. Des. Codes Cryptogr. 55, 131–140 (2010)MathSciNetMATHCrossRefGoogle Scholar
  5. 5.
    Kantor W.M.: Automorphisms and isomorphisms of symmetric and affine designs. J. Algebraic Combin. 3, 307–338 (1994)MathSciNetMATHCrossRefGoogle Scholar
  6. 6.
    Kocay W., van Rees G.H.J.: Some nonisomorphic (4t + 4, 8t + 6, 4t + 3, 2t + 2, 2t + 1)-BIBDs. Discrete Math. 92, 159–172 (1991)MathSciNetMATHCrossRefGoogle Scholar
  7. 7.
    Lam C., Lam S., Tonchev V.D.: Bounds on the number of affine, symmetric, and Hadamard designs and matrices. J. Combin. Theory Ser. A 92, 186–196 (2000)MathSciNetMATHCrossRefGoogle Scholar
  8. 8.
    Lam C., Tonchev V.D.: A new bound on the number of designs with classical affine parameters. Des. Codes Cryptogr. 27, 111–117 (2002)MathSciNetMATHCrossRefGoogle Scholar
  9. 9.
    Mathon R.A., Phelps K.T., Rosa A.: Small Steiner triple systems and their properties. Ars Combin. 15, 3–110 (1983)MathSciNetMATHGoogle Scholar
  10. 10.
    Mullin R.C.: Resolvable designs and geometroids. Util. Math. 5, 137–149 (1974)MathSciNetMATHGoogle Scholar
  11. 11.
    van Rees G.H.J.: A new family of BIBDs and non-embeddable (16, 24, 9, 6, 3)-designs. Discrete Math. 77, 357–365 (1989)MathSciNetMATHCrossRefGoogle Scholar

Copyright information

© Springer Science+Business Media, LLC 2010

Authors and Affiliations

  1. 1.Centre for Discrete Mathematics and ComputingUniversity of QueenslandSt. LuciaAustralia
  2. 2.Department of Mathematics and StatisticsThe Open UniversityMilton KeynesUK

Personalised recommendations